Quick Question for Wellbutrin/Bupropion users! Please respond!?
- 11 Oct 2011 by hope31
- 13 Jan 2018
- alert, wellbutrin, bupropion
I started taking Bupropion SR 100 mg 7 months ago & it helped me quite a bit with increasing my energy level & making me alert. A few days ago I started another brand of bupropion sr 150 mg & it seems like since taking the higher dosage, that I have been sleepy & over the weekend I basically took naps throughout the day.
I hate that sleepy feeling, because that's why I was glad to take the meds anyway since it gave me energy! Why do you think that I am sleepy on the 150 mg dose & what do you suggest that I do? I don't want to be sleepy. I was trying to go places to make up for the time I isolated myself in the first place!
The 100 mg Bupropian from Walgreens that helped my energy level is from the drug manufacturer Mylan & the one that make me feel sleepy is from the manufacturer Epic/Santos. I thought that the 150 mgs would give me more energy not make me sleepy! Could it be a side effect that would possibly go away if I take it for over a week? What do you guys think & have you had this experience also or know someone who has? Please let me know soon. I just ordered a 3 month supply from my mail order program & it was a good deal & for the lower price... Let me know & thanks for your responses!
Added 11 Oct 2011:
I take the 150 mg SR Bupropion twice daily which equals 300 mg total. My doctor says that the SR & XL has a less chance for seizures than the bupropion quick release, etc. For me to get the same manufacturer (mylan) that Walgreens has, the pharmacist said I would need to get another prescription from the doctor & the dr must specify which manufacturer & specify medically why that particular company & they would honor it. The mail order pharmacy need this information. So I have a dr appt this week & I am gonna let my dr know. I just received the last prescrpt for the 3month supply from them & now, I guess I have to do it again. It does save me money! Thanks guys for your help & suggestions!
The extended release 150 mg.will not have the same effect as an immediate release 100 Mg's. It may be cheaper, but that's something we all have to deal with. The extended release or sustained release will give you an initial dose of 50 Mg's. within an hour or two. But the rest of the medicine (the other half) will slowly dissolve to supposedly maintain your feeling from the initial dose for about another 10 hours. That's the way these SR and ER and XL meds work so I've been told.
I know exactly what you mean. I want motivation and a good feeling that makes me want to go out and do things. If you get it from the Mylan brand, ask for that specifically next time. Be bold, it's your money and your body. .
I have gotten sleepy on 30 Mg. generic adderall and feel nothing from them anymore except a little bit better mood and some calmness -- no MOTIVATION though. I could still sleep all day.
I take Wellbutrin (generic) too and have just gone up to 300 Mg's. and I do feel a slight bit of energy now. Hooray! Your doses are quite small, by the way.
Get the immediate release from your doctor if you can. If you get 90 days it may be cheap too through a mail order place. Check it out.
I would give the new dosage (and manufacturer) at least a week to 10 days before going to the expense of changing manufacturers. I think you'll find that once the increased dosage has a chance to reach theraputic level (at least a week), you'll be less sleepy and feeling better. Honestly, the change in manufacturer shouldn't make that much difference. The increase in dosage may increase the side effects but they will subside with continued usage. Just my experience.
My dr increased my dosage which turned out to do more damage than good. If 100 mg is your magic dosage, stick with it. Don't be fooled that you need to up ur mg every so often. My neighbor has taken the same dosage of Paxil for 30 years and has never needed any more. Don't screw with what already works! I had to learn that the hard way.
Pharmacists, MDs and the FDA may tell you that all the generics are the same but that is an outright lie. Most pills are made up of 75 to 90% fillers and the manufacturers all use different ingredients in ever changing amounts. The other ingredients can completely change the way the medication reacts in your body. Mylan seems to work for me in 3 medications, while none of the other generics work
Yes, to answer your question, all of a sudden, after taking it for years.
Perhaps it's helping with my stress and anxiety and then my mind is relaxing enough to sleep?
I'm taking Bupropin not actually Wellbutrin. But always have.
For various and sundry reasons I have a lot of stress in my life. The reasons sound like a soap opera.. but I'm dealing fine. And I attributed that to being on the meds correctly prescribed. All good.
But in the last few weeks I have terrible insomnia. My doctor says she's not surprised with all that's going on...
And I've been nervous to take my Bupropron at the usual time (as I am diabetic I must take diabetes pills by the clock no matter what) afraid it would just further stop me from getting those few hours of sleep.
Anyway today after trying many variations I've decided that my Wellbutrin doesn't make me feel sleepy per say, but once taken and still trying to grab some sleep. (Say I've been up all night, take my pills at 7am, want to try to sleep till 9am. I come awake and shockingly it's after 12pm! If I don't take them I will stay in that can't sleep state and possibly never sleep till late the next evening.)
Sooo it's kind of ruined my Saturday to fall asleep at 4am. Wake take my pills at 7 with a protein drink kept by the bed. Set an alarm for 9 and 930 - only to wake up at 1:30 pm!
I missed out on activity I would have enjoyed.
Sooo I came looking to see if anyone takes it at night?
I think I will tomorrow.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Oct 2011 • 11 answers
Posted 12 Sep 2012 • 14 answers
Posted 7 Aug 2014 • 1 answer
Posted 15 Feb 2016 • 8 answers
Posted 30 Aug 2016 • 0 answers